MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-20-50-3D
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within an opened axium implant coil outer carton and within an opened axium implant coil inner pouch.The sl-10 microcatheter was not returned.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the pushwire assembly was not returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was confirmed as the axium implant coil was found to be stretched and damaged; however, the cause of the damage/stretch could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances or retracts the coil against resistance.There were no reported issues pushing the axium implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.The non-med tronic micro catheter (sl-10 stryker) used in the event was not returned.The inner diameter (id) of the sl 10 microcatheter was found to be 0.0165¿ (per an online source) per axium detachable coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿.Therefore, the sl 10 micro catheter was found to be compatible for use with the axium implant coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the bare axium 3d coil, the physician encountered resistance while pushing the coil through the microcatheter.The coil became stuck in the middle of the catheter and was subsequently removed.Upon removal, the coil appeared fully stretched and resembled a thin strand.The coil was replaced with another coil, which was successfully deployed using the same microcatheter.The coil was noted to be damaged at the implant coil location.The catheter was not damaged.Additional information received reported no patient symptoms.The cause of the resistance/stretch was not determined.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the catheter observed after removal.There were no issues that resulted in the damage that was found.Ancillary devices used: excelsior sl-10 microcatheter.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21701905
Report Number9617601-2025-00299
Device Sequence Number12710174
Product Code KRD
UDI-Device Identifier00847536038011
UDI-Public00847536038011
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
63475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-20-50-3D
Device Catalogue NumberQC-20-50-3D
Device Lot Number228045507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Initial Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown